Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Beauty Bot

Veteran Member
  • Posts

    1428
  • Joined

  • Last visited

Everything posted by Beauty Bot

  1. This is much better. Low dose is great (little to no side effects) but if it is your first time 10mg/day might not be enough for hormonal acne which is what it sounds like you have. After a few months on 20-30mg/day, you might be able to go back to 10mg.
  2. Get off the pill asap! Yes, your skin will get worse after you stop it but as long as you are on the roaccutane you should be fine. You can still say you are taking the birth control, your bloodwork does not test for it, only tests to see if you are pregnant (which won't happen by what you said). I HATE hate hate that they force women to go on hormonal birth control when going on accutane, it's the worst thing they can do!
  3. Actually, it does (for some people anyway) While on accutane, pores, especially on your nose, can all but dissapear. Other pores shrink as well, due to not having much in them during treatment. Downside is, your pores go back to normal size once you are done :( And yes, after a few weeks in, all the sebum is pushed out of your pores before shrinking/closing.
  4. No, this is not irresponsible, he should have asked what kind of BC you were on (or if you were even sexually active) but doctors forcing women on hormonal birth control just to go on accutane is awful & not necessary. The birth control is far more dangerous than accutane so you are lucky you don’t have a doctor that scares you into thinking you need to be on hormonal BC at all.
  5. 1. Yes, if not better! 2. Lower dosage will work fine & you'll have less side effects. 3. I would stay on it for as long as you (and/or your doctor) are comfortable. Usually low dose is at least 6 months longer is better.
  6. LOL @ TamaDrummer, Max- & sverd, complete horse shit, all of you. LilSebatian, you are overreacting. There is nothing wrong with this drug & no need to worry. Why are you mad, that you might get dry lips & joint pain? Take a lower dose then. If your doctor prescribed it that easily then you probably needed it. The side effects are NOT that bad, the drug is NOT dangerous, and you will be FINE.
  7. Had painful cysts for a long time (mostly on my face). Two months of accutane & they were gone & never came back! Not sure how well low dose as your first course works on cysts, might want to look at 40mg/day & then when cysts are gone, change to low dose to take care of body acne.
  8. Considering your mood swings have nothing to do with accutane, why would you bother? Do you think that people not on accutane have mood swings & feel crappy after being alone indoors for a few days? Of course they do, it's normal. If you like, you can tell your doctor/parents you are feeling like a normal person your age.... although they might think THAT is odd (normal).
  9. Your welcome. My suggestion, don't take expired drugs. Who knows what else you took that actually caused your ED. Stop obsessing & get some help for you ED instead of just bitching about it. I have friends, young & old that have had problems on & off with sexual disfunction over the years (none of whom have been on accutane) but they don't have the easy scape goat of tane to stand on a soap box & yell about instead of actually doing something about it. ED isn't somethi
  10. If you are depressed & on the verge of suicide it is not because of accutane, seek professional help. I also have a problem with people posting their 'opinions' based on sketchy or NO science. They blame accutane for so many things & spend so much time & effort blaming with OCD tunnel vision that they can't see the truth & get the help they need. I will continue to post the TRUTH & argue anyone that posts unsubstantiated feelings as facts about accutane. And OP, seek prof
  11. DO NOT take birth control if you are a virgin & are not sexually active! There is no reason for it. Accutane doesn't cause mental issues but you know what does? Hormonal birth control. It can cause depression, blood clots & DEATH, along with a host of other horrible debilitating side effects. Go to your doctor/derm & ask about what topicals you can try!
  12. LOLZ, people will blame accutane for everything eh? Please refer to my avatar on what you all sound like. Sorry to reply to this old thread but this is laughable. Guys, sexual disfunction is really common (nowadays anyway) - stop blaming a drug that had nothing to do with it & research something that can actually FIX it. A lot of this stuff is in your head as well, as long as you are fixated on blame, you are taking away from trying to change your situation, and probably making it worse.
  13. It does not matter as long as you are on something. Also, your blood tests do not show you are on birth control so you can be on whatever you want (or nothing, as abstinence is a form of birth control on iPledge).
  14. Hearing that makes me want to cry! WHY would you put up with those horrible side effects??? If anything, those terrible things will just get worse, plus add in depression & loss of sex drive.... what will you do with your clear face from accutane when the hormonal birth control is making you feel like CRAP? Did they tell you that IF the Yaz helps with your acne, when you come off it your hormones will go crazy, you go into a drug withdrawl & your acne not only come back, but comes bac
  15. +1 Mykal Your initial breakout was so bad because you were put on such a high dose. If you were on 40mg/day or even 20mg/day to start you would not have had these problems. You should have an easier time on 40mg/day now, and you should see changes in a few weeks & results by month 4. Take only what you can handle, move up to 60mg then 80mg only if you are comfortable. I know it's hard, especially when you are starting school soon, but after your course is done you will be happy with the
  16. I can understand your concern! There are a lot of scary stories out there about accutane but please remember most of them are just that, made up stories. He IS young, but if acne is affecting him negatively already & he wants it taken care of, accutane is a good option. If you/him are concerned with the side effects, make sure he goes on a dose he can handle easily with very few side effects. Usually 20mg/day will only cause dry lips/skin & nothing really noticable to anyone else. An
  17. You still have to wait a month if you are in the USA for iPledge, anywhere else you'll still have to wait for your bloodwork to come back (1-2 weeks). I hope you didn't go on BC just to go on accutane! Your bloodwork does not show if you are on BC or not.
  18. Hi again! I saw your picture & I really think the accutane will help you while you are on it. I'm on 10mg/day (my 5th course though) too! Once you are done your 5 months or while you are on it, you can ask your doctor to prescribe more. Let him know the side effects are not bothering you or you haven't noticed any & would like to be on a higher dose to achieve better results. On 10mg/day you shouldn't notice anything but dry lips in a few weeks. Anything else is probably in your hea
  19. Yeah, that's really low dose & you probably won't notice a change & acne will return after your treatment. I can see if you were on that dose for a year or more but the math says your cumulative dose is tiny.... After 5 months you are looking at about 24mg/kg.... best known for first treatment of accutane is 125mg/kg. So you are about 100mg/kg lower then what is known to give results. To me, it sounds like your derm just didn't want to put you on accutane, so instead put you on such
  20. No BP or SA! Mild cleansers like Aquaphor or SpectroJel/SpectroDerm. For creams you can use Green Cream level 3. But really, it's up to you. I'd say try all different ones to see what works for you but that can get expensive! If they offer a trial or travel size you can try that
  21. Option 4 (& my suggestion): wait 1 week, then do 20mg/day for 2 weeks & 40mg/day for the rest. This gives you enough to last the 6 weeks & makes the first few weeks on accutane easier! win-win-win-win.
  22. You can stop if you want but you are on low dose, so 12-18 months on a dosage like 20mg/day is normal. You are clear now, but you've only been on accutane for less than 8 months, so your cumulative dose is not within the range most likely to keep your acne away.
  23. I'm only on 10mg a day & still need to get bloodwork done every 6 weeks (I'm in Canada). There's no way around it really, especially in the USA.
  24. +1 My thoughts exactly! I wouldn't put my kid through the pain of cystic acne when I knew there was a way to fix it very easily! Now, I wouldn't stick my 13/14 year old child on 80mg a day or anything, 20mg/day at the very most, depending on how bad they were. My acne got worse as I got older & after 18 so I'd deal with it as it was needed. If my children come to me to say they are getting spots, TO THE DERM! Why would you let your kid suffer when there are options?
  25. I had my aunt sit me down once at a family function to describe to me how to wash my face! I was about 18 years old. She's a sweet old lady who never had acne so she didn't know, just assumed I had let my skin get like that (lots of active spots) by neglecting to wash at all. I was embarrassed, but let her know that I had a skin problem and took very good care of my face - and that the spots weren't going away! Actually, they got a LOT worse, til tane
×